Aa
A
A
A
Close
Anxiety Community
22.9k Members
Avatar universal

Switch in Insomnia meds/Increased Daytime Anxiety

I am a post surgical meningioma BT patient with Hashimotos Hypothyroid, and long time anxiety/panic issues which became exacerbated by the above mentionend conditions. Had been taking xanax .25-.50 "as needed", off and on for several years before these diagnoses. After craniotomy surgery I asked to be switched from the xanax, was put on ativan, 2 mgs daily, This in July '05. I continue the ativan; in the 18 mos since, the dose has been raised 1 mg. per day to 1mg 3x day. Also take synthroid,.125 mcg and tenoretic for mild hypertension. And multivitamin/b complex, also ferrous sulfate as tolerated for (Very)low ferritin. In October 05 began having terrible trouble sleeping,  was prescribed ambien 10 mg. This worked fine for a few months.

Noticed bad odd dreams several months ago, along with anxieties/hyper feeeling upon wakening. Tried ambien CR, better sleep but still the "oddnesses" Put this off to new synthroid doses, low iron, everything but the ambien. Finally told neurologist of this last month, he named the ambien as likely culprit of the bad dreams. Gave me lunesta 3 mg  samples to try, with a RX. I am day 8 of this. Was told switch straight to lunesta from ambien. Now noticing increasing daytime anxiety, 3 times to point of actual panic attack. Could this be  a transient  effect from the the switch of meds, or would it more likely be the Lunesta itself? Also, finding lunesta has nasty aftertaste which stays with me thru about half of next day. Is this usually temporary? I suppose I want to know if I should stick with the lunesta at this point? Thank you .
4 Responses
Avatar universal
I see I have come to the wrong place. Thank you for the opportunity to read and gain insight into all the different forms anxieties can take.
For those of you who I have seen write about this,do try to be grateful that you do not actually have a brain tumor. Of all the terrible things that made my anxieties wax and wane over the years , I never once thought of a brain tumor. So, Imagine my Surprise. LOL.
Wishing you all well in your journeys toward better mental health.
Avatar universal
In case anyone actually does ever read this , perhaps the following can be of assistance. I decided to phone the neurology office and ask another doc, and the pharmacist. Concurrence of opinion was: Lunesta NOT for me at any rate. Yes, the increased anxiety could be caused by the medication transition. But more likely to have been a clear side effect of Lunesta. If anyone finds this happening while taking this med, I would advise a call to doc and a switch :) I was changed to klonopin 1mg at night as needed. End of problem. That one, anyway . Best to all, even tho I am speaking to no one LOL.
Avatar universal
I'm about 10 months too late to talk with you about this...just sorry you got no answers...why'd you stop taking the Xanax?
1718535 tn?1311649970
i don't fully understand (neither my doctors) why i am fine at night and anxious and depressed at daytime. has anybody experienced this? this has been happening to me for a year and 2 months now. feeling so helpless. : (
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?